Viewing 4 posts - 16 through 19 (of 19 total)
  • Author
    Posts
  • carolffva
      Post count: 9

      Hi everyone,
      I just found this forum today and the question about hypo raising TED risk caught my eye. My story: I am 54 years old and was diagnosed with Grave’s over 15 years ago. I had RAI immediately and, since then, have been on a roller coaster ride with my thyroid levels, spending more time than I have liked being either hypo or hyper although my levels been better, and I have felt better, since I started on Armour Thyroid.

      Last summer, after 15 years of NO eye symptoms at all, I developed TED. I am not a smoker but was hypothyroid at the time – unknown to me.

      Although I am new to this forum, I read everything I can read on Grave’s and RAI and TED and have for years, and have read many people’s stories and what I think is that anything can happen! TED can happen if you are hypo or hyper, if you have had RAI or not. And, judging from the number of people who post here and on other thyroid forums, thyroid problems are challenging to figure out, and many of us don’t feel well, and many seem to have doctors who don’t know as much as we do about our thyroid disease.

      For me, Grave’s Disease is a piece of cake compared to TED. And I wish I had tried the meds before RAI, but that’s just me, and what is done is done.

      Carol

      VanIsleGal
        Post count: 66

        My RAI is scheduled for September 7th and I was told I could expect to be at the hospital for 2-4 hours. I am supposed to have 14, I-131 with the highest dose for Grave’s being 15 I believe. I opted not to see an eye specialist because this was going to delay the RAI and I just want it over with. My endocrinologist did not recommend I see an eye specialist 1st, he said he would refer me to one to make me more comfortable with the RAI.

        I think the endocrinologist said the 1st 2 days were critical in staying away from other people and pets. About 95% of the radioactive 131 leaves the body in the 1st 2 days? I have the RAI Friday morning and have an event to go Sunday afternoon and will be out with people. I don’t plan on cancelling my event Sunday.

        Wow Carol. 15 years is a long time to not stabilize! My endo said he would be with me until I stabilized after the RAI.

        I am glad some of you told me the pill comes in a weird container. I think knowing about any weirdness now will help me cope at the hospital.

        Kimberly, I wonder what the definition of high antibodies is? Mine are 79.8 with normal being below 1.8.

        Gatorgirly, I am in pain all over I think from Tapazole. I was on 40mg a day but am now on 20mg waiting for the RAI. I don’t like hard candy but will be buying some in preparation! I trust my endocrinologist and if he feels an eye specialist isn’t necessary than I will wait to see one. I won’t get in until after the RAI I suspect.

        Beach, I have 3 cats and am scared they will scratch down the door! I don’t want the expense right now of a hotel or placing the cats somewhere else. Sounds like you had problems on Tapazole too.

        Hope everyone is doing okay! xoxo

        Kimberly
        Online Facilitator
          Post count: 4290
          VanIsleGal wrote:
          Kimberly, I wonder what the definition of high antibodies is? Mine are 79.8 with normal being below 1.8.

          Hello – the guidance does give a definition of “high antibodies”, but unfortunately, I’m not familiar with the measurements they use:

          >50% TBII inhibition or TSI >8.8 IU/L

          In the lab results I’ve seen, TSI is expressed as a percentage, and I haven’t seen the TBII run very often in other patients. This would be a good question for your doctor, although keep in mind that the guidance I referenced was issued in the U.S., so that might make a difference as well.

          Take care!

          beach45
            Post count: 178

            VanlsleGal,

            Best of luck with this; I personally did fine; things worked out okay so far for me and now at 15 weeks post RAI I just found out today I am severely hypothyroid (I had 15 mllicuries/15 mCi). Actually two endocrinologists told me that they give even higher for Graves like 20-30 mCi to make sure it is totally destroyed from what I was told by them.

            I only started experiencing eye issues this past weekend and I have moderate TED; I just found out my blood work from 8/15/12 (I have it mailed to me) is very hypothyroid; I see my endocrinologist this Wednesday and they told me to sit tight as I will be going on Synthroid either tomorrow or Wednesday. I was wondering why these really crazy symptoms which were starting to get my attention this past weekend and my eyes are getting really puffy.

            Nurse just told me hang on as once I get on Synthroid and in time, things will get better; she said the weight thing will be last!

            Just to say, my TSH in one month went from 0.005 to 52.540 as I won’t even go into the other numbers for FT3/FT4 (!) yet nurse said these exaggerated numbers will happen with thyroid die off, not to worry.

            I had to put a stopper at the bottom of my bedroom door to keep the one cat from pulling the door. He’s a momma’s boy; my husband took good care of them yet they prefer me. I did not want to put them into the vet to board as that is just even more stressful for them. I had thought of the hotel yet I opted not to last minute.

            I had an interesting ride on Methimazole/Tapazole. 20 months of trying and working with two different endocrinologists (one left my area) and an internist yet never could get me right or moving toward remission. Lots of weight gain and extreme moods.

            It will all work out just fine. I was anxious and concerned pre and post RAI. Now after talking to the doctor’s nurse today I really feel there is going to be a light at the end of this tunnel! Sending positive vibes out to you and please keep us posted…beach

          Viewing 4 posts - 16 through 19 (of 19 total)
          • You must be logged in to reply to this topic.